Colorado, 2013

Hail in Colorado, August 10, 2013

August 10, 2013 · NWS BOU · 1 event in 1 county or zone

A strong thunderstorm produced dime size hail in Lincoln County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A strong thunderstorm produced dime size hail in Lincoln County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 10, 7:27 PM MST, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 10, 7:27 PM MST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
827 PM MDT SAT AUG 10 2013

.UPDATE...THUNDERSTORMS HAVE PUSHED EAST OF THE DENVER AREA. THERE
ARE A FEW SHOWERS LINGERING SOUTH OF I-70. BEST CHANCE FOR STORMS
WILL BE NORTH AND EAST OF THE CURRENT ACTIVITY. AN OUTFLOW
BOUNDARY IS RACING NORTH ACROSS WELD COUNTY AND MAY TRIGGER
ADDITIONAL STORMS. ALREADY A FEW WEAK CELLS OVER NORTHERN WELD
COUNTY. EXPECT A SLIGHT INCREASE ON CONVECTION IN THE NEXT TWO
HOURS HERE. FOR THE FRONT RANGE...WILL LEAVE LOW POPS IN THROUGH
THE EVENING. OUTFLOW BOUNDARIES AND LIFT FROM THE WAVE MOVING
NORTHWARD ACROSS WESTERN COLORADO COULD STILL TRIGGER A FEW
SHOWERS OR STORMS.

&&

.AVIATION...THUNDERSTORMS HAVE PUSHED EAST OF THE DENVER AREA AND
ARE EXPECTED TO STAY EAST. STILL ARE SHOWERS OVER SOUTHERN DENVER
AND MAY PRODUCE A FEW LIGHTNING STRIKES. THREAT FOR STORMS WILL
END AROUND 06Z. SOUTHERLY WINDS WILL PREVAIL THROUGH THE NIGHT AND
BECOME LIGHT AFTER 12Z. THERE WILL BE ANOTHER CHANCE FOR STORMS
SUNDAY AFTERNOON AND EVENING...MAINLY BETWEEN 22Z AND 03Z.

&&

.PREV DISCUSSION... /ISSUED 343 PM MDT SAT AUG 10 2013/

SHORT TERM...REGION REMAINS UNDER A LIGHT TO MODERATE SOUTHWEST
FLOW AT MID AND UPPER LEVELS WITH AN UPPER RIDGE CENTERED OVER THE
SOUTHERN GREAT PLAINS. RIDGE MAKES SLOW EASTWARD PROGRESS OVER THE
NEXT 24 HOURS ALLOWING SUBTLE WAVES OF SUBTROPICAL MOISTURE TO
ROTATE THROUGH THE RIDGE AND ACROSS COLORADO. A SHORTWAVE
DISTURBANCE EMBEDDED WITHIN THIS FLOW NOW APPROACHING THE 4-CORNERS
AREA IS PROGGED TO SLOWLY PROPAGATE NEWRD OVER WRN COLORADO BY
EARLY TOMORROW MORNING AND THEN OVER NERN COLORADO BY THE
AFTERNOON...PRESUMABLY WEAKENING ALONG THE WAY.

DURING THE NEXT 12 HOURS...MAIN ATTENTION IS CENTERED OF A SFC
TROUGH STRETCHED OUT ACROSS NORTHEAST COLORADO FROM WRN ELBERT
COUNTY TO WRN LOGAN COUNTY. TROUGH MARKS THE NORTHERN EDGE OF MID-
UPPER 50S DEWPTS AND 15-20KT SELY BOUNDARY LAYER FLOW. INCREASING
SHEAR AND INSTABILITY TOGETHER WITH MOISTURE CONVERGING ALONG THE
NEARLY STATIONARY BOUNDARY ALL EXPECTED TO FUEL SCATTERED T-STORM
DEVELOPMENT DURING THE NEXT 2-4 HOURS. CU/TCU NOW FORMING AT THE
SOUTHERN TIP OF THIS LINE. SFC BASED CAPES IN THIS AREA BARELY 500
J/KG ATTM. HOWEVER WRF...NAM AND GFS ALL PROG CAPES TO INCREASE TO
1000-1500 J/KG BY 00Z THIS EVENING. HAIL UP 1 INCH IN DIAMETER AND
WIND GUSTS TO AROUND 60 MPH MAIN THREATS FROM ISOLATED STORMS
ERRUPTING INSIDE THIS CONVERGENCE ZONE. ELSEWHERE STORM CHANCES MUCH
LOWER THIS EVENING WITH LIGHTNING...GUSTY WINDS AND BRIEF LIGHT TO
MODERATE RAINFALL PRETTY MUCH ALL THEY/LL PRODUCE. STORMS SHOULD
WIND DOWN BEFORE MIDNIGHT WITHOUT THE LACK OF ANY UPPER LEVEL
SUPPORT. HOWEVER LINGERING MID AND UPPER LEVEL CLOUD COVER WILL
TRANSLATE INTO SLIGHTLY WARMER OVERNIGHT TEMPERATURES.

ON SUNDAY...PRECIPITABLE WATER IS PROGGED TO CREEP UPWARDS IN
ADVANCE OF THE SHORTWAVE TROUGH REFERRED TO ABOVE. TOMORROW LOOKS TO
BE ABOUT THE SAME AS TODAY...ALTHOUGH THE MORNING SHOULD START OUT
WITH A BIT MORE MID/UPPER LEVEL CLOUD COVER WHICH WOULD SLOW WARMING
AND DELAY THE DEVELOPMENT OF STORMS UNTIL LATER IN THE AFTERNOON.
SAME SFC TROUGH HANGING OUT ACROSS THE FAR NERN CORNER OF THE STATE
MAY AGAIN ACT AS A FOCUS FOR STORMS LATE TOMORROW AFTERNOON. OVERALL
ISOLATED TO SCATTERED T-STORM COVERAGE ONCE AGAIN IN STORE FOR THE
AFTERNOON.

LONG TERM...THE UPPER RIDGE AXIS IS PROGGED TO STAY JUST WEST OF THE
FORECAST AREA SUNDAY NIGHT THROUGH TUESDAY NIGHT.  THE FLOW ALOFT
WILL STAY WESTERLY ALL FIVE PERIODS. THE SYNOPTIC SCALE ENERGY
WILL REMAIN BENIGN. THE BOUNDARY LAYER FLOW WILL BE WEAK AND
MOSTLY EASTERLY ON MONDAY FOR THE PLAINS AND FOOTHILLS...STRONGER
EASTERLY FLOW IS PROGGED TUESDAY. FOR MOISTURE...THE GFS SHOWS THE
MOST OVER THE CWA MONDAY THROUGH TUESDAY. NAM PRECIPITABLE WATER
VALUES ARE MAINLY IN THE 0.55 TO 0.70 INCH RANGE OVER THE WESTERN
PLAINS THROUGH THE PERIODS...WITH 0.85 TO 1.10 INCH NUMBERS OVER
THE FAR EASTERN PLAINS. THE BOUNDARY LAYER DEW POINTS GET INTO THE
50S F TO LOWER 60S BY MONDAY AFTERNOON OVER THE EASTERN HALF OF
THE PLAINS. THESE VALUES PUSH WESTWARD TO COVER MOST OF THE PLAINS
BY TUESDAY. THE NAM IS DRIER THAN THE ECMWF AND THE CANADIAN...AND
CONSIDERABLY DRIER THAN THE GFS. THE 12Z GFS IS A TAD DRIER THAN
YESTERDAY'S 12Z RUN FOR MONDAY THROUGH TUESDAY. THERE IS SOME CAPE
OVER THE CWA SUNDAY EVENING...MOSTLY OVER THE EASTERN HALF OF THE
PLAINS...WITH SOME AREAS AROUND 1000 J/KG. LATE DAY MONDAY'S CAPE
IS A BIT HIGHER...WITH THE BEST NUMBERS OVER THE EASTERN PLAINS.
FOR LATE DAY TUESDAY...THERE IS MORE OVER ALL THE CWA...WITH
SLIGHTLY HIGHER NUMBERS. THE QPF FIELDS HAVE A TAD OF MEASURABLE
RAINFALL OVER THE MOUNTAINS SUNDAY EVENING. THAT IS ACCORDING TO
HE GFS AND ECMWF. THE NAM HAS NONE. THERE IS A BIT MORE INDICATED
ON THE NAM AND ECMWF FOR LATE DAY MONDAY. THE GFS HAS A
SIGNIFICANT BULLS-EYE OVER THEN NORTHEAST CORNER FOR MONDAY
EVENING. LATE DAY TUESDAY LOOKS SIMILAR TO MONDAY. FOR POPS...WILL
GO WITH 10-30%S SUNDAY EVENING...THEN 30-50%S LATE DAY MONDAY AND
LATE DAY TUESDAY. FOR TEMPERATURES...MONDAY'S HIGHS ARE 1-2 C
COOLER THAN SUNDAY'S. TUESDAY'S ARE 1-3 C COOLER THAN MONDAY'S.
FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...THE UPPER RIDGE
CENTER IS PROGGED OVER SOUTHEASTERN ARIZONA...WITH THE RIDGE AXIS
AROUND THE WESTERN COLORADO BORDER. THE FLOW ALOFT IS WESTERLY ON
WEDNESDAY...THE NORTHWESTERLY THE LAST THREE DAYS. MOISTURE DRIES
OUT AS THE WEEK PROGRESSES.

AVIATION...ISOLATED HIGH BASED SHOWERS AND T-STORMS MOVING EAST-
NORTHEAST ACROSS THE GREAT DENVER METRO AREA HAVE THE POTENTIAL
TO PRODUCE WIND GUSTS TO 40 MPH AND BRIEF LIGHT TO MODERATE
RAINFALL. OF COURSE CLOUD-TO-GROUND LIGHTNING ALWAYS A CONCERN.
STORMS LIKELY TO MOVE EAST OF THE METRO AREA BY AROUND 0130 Z
THIS EVENING WITH PARTIAL CLEARING OVERNIGHT. EAST-NORTHEAST WINDS
OF 6-12KTS WILL GRADUALLY TURN SOUTH-SOUTHEAST AT SIMILAR SPEEDS
OVERNIGHT. TOMORROW...SCATTERED TO BROKEN MID AND HIGH LEVEL
CLOUDS MUCH OF THE DAY...WITH LOWER CBS IN THE AFTERNOON WITH
ROUGHLY A 20 PERCENT CHANCE OF T-STORMS AFTER 21Z. RAINFALL
GENERALLY LIGHT AND WINDS GENERATED BY STORMS ABOUT THE SAME AS
TODAY.

HYDROLOGY...ISOLATED T-STORMS ON THE PLAINS THIS EVENING HAVE
THE POTENTIAL TO PRODUCE 0.30 TO 0.50 INCH PER HOUR RAINFALL
RATES...TOGETHER WITH PEA TO QUARTER SIZE HAIL. FLASH FLOOD RISK
WILL BE LOW...BUT WITH ANY STATIONARY T-STORM...GREATER RAINFALL
RATES ARE POSSIBLE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER
LONG TERM....RJK
UPDATE/AVIATION...MEIER
Hazardous weather outlook, Aug 10, 9:56 AM MST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1056 AM MDT SAT AUG 10 2013

COZ030>051-111700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1056 AM MDT SAT AUG 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AGAIN FORM OVER THE MOUNTAINS AND
HIGHER FOOTHILLS EARLY THIS AFTERNOON. A FEW OF THESE STORMS WILL
MOVE EAST OVER THE NEARBY PLAINS BY AROUND MID-AFTERNOON AS THE
ATMOSPHERE BECOMES WARMER AND MORE UNSTABLE. FARTHER OUT ON THE
PLAINS...THERE IS A GREATER CHANCE FOR THUNDERSTORMS FORMING ALONG
A WIND CONVERGENCE BOUNDARY STRETCHING FROM NEAR KIOWA IN ELBERT
COUNTY TO NEAR STERLING IN LOGAN COUNTY. SOME OF THESE STORMS
COULD BRIEFLY TURN SEVERE LATE THIS AFTERNOON OR EARLY THIS
EVENING. HAILSTONES UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60
MPH WILL BE THE MAIN THREATS. ALL OTHER STORMS THIS AFTERNOON AND
EARLY EVENING WILL BE CAPABLE OF WIND GUSTS TO AROUND 45 MPH...
DANGEROUS LIGHTNING AND LIGHT TO MODERATE RAINFALL. THIS STORM
ACTIVITY SHOULD END BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS IN THE MOUNTAINS AND FOOTHILLS SUNDAY THROUGH
WEDNESDAY. CHANCES WILL DECREASE LATE IN THE WEEK WITH A DRIER
WARMER AIRMASS MOVING IN. THERE WILL BE A SLIGHT CHANCE OF
SHOWERS AND STORMS OVER THE PLAINS SUNDAY...THEN BETTER CHANCES
MONDAY AND TUESDAY. IT WILL GO BACK TO A SLIGHT CHANCE OF LATE DAY
SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. FRIDAY LOOKS
DRY. THE STORMS ON MONDAY AND TUESDAY MAY PRODUCE HEAVY RAINFALL
AMOUNTS ACROSS MUCH OF THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 10, 4:56 PM MST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
556 PM MDT SAT AUG 10 2013

COZ035-036-039-040-110015-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-JEFFERSON AND WEST DOUGLAS COUNTIES
ABOVE  6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000
FEET-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
556 PM MDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHEASTERN JEFFERSON...EXTREME NORTHWESTERN ADAMS...
BROOMFIELD AND SOUTHEASTERN BOULDER COUNTIES UNTIL 615 PM MDT.

AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SOUTHWESTERN BROOMFIELD...OR 16 MILES
NORTHWEST OF DENVER...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTHWESTERN THORNTON...ARVADA...WESTMINSTER...BROOMFIELD...
NORTHGLENN...LAFAYETTE...LOUISVILLE...SUPERIOR...FEDERAL HEIGHTS AND
ROCKY FLATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3992 10526 3999 10503 3985 10492 3978 10520
TIME...MOT...LOC 2355Z 324DEG 15KT 3992 10514

RPK
Special weather statement, Aug 10, 5:46 PM MST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
646 PM MDT SAT AUG 10 2013

COZ040-110100-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-
646 PM MDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHWESTERN ARAPAHOE...SOUTHWESTERN ADAMS AND SOUTHERN
DENVER COUNTIES UNTIL 700 PM MDT.

AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SOUTHWESTERN COMMERCE CITY...OR 5 MILES
NORTH OF DENVER...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
DENVER...WESTERN AURORA...SOUTHWESTERN THORNTON AND SOUTHWESTERN
COMMERCE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3965 10496 3984 10503 3989 10482 3971 10474
TIME...MOT...LOC 0045Z 327DEG 20KT 3981 10495

RPK
Special weather statement, Aug 10, 5:48 PM MST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
648 PM MDT SAT AUG 10 2013

COZ040-041-110115-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH
DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-
648 PM MDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR WESTERN ARAPAHOE AND EXTREME NORTHEASTERN DOUGLAS
COUNTIES UNTIL 715 PM MDT.

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SOUTHWESTERN AURORA...OR 12 MILES SOUTHEAST
OF DENVER...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
AURORA...EASTERN CENTENNIAL...NORTHWESTERN PARKER AND ARAPAHOE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3965 10486 3972 10467 3960 10458 3952 10480
TIME...MOT...LOC 0048Z 335DEG 8KT 3963 10476

RPK
Special weather statement, Aug 10, 6:58 PM MST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
758 PM MDT SAT AUG 10 2013

COZ043>045-110230-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS
AND ARAPAHOE COUNTIES-
758 PM MDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHERN ARAPAHOE...SOUTHWESTERN MORGAN...SOUTH CENTRAL
WELD AND CENTRAL ADAMS COUNTIES UNTIL 830 PM MDT.

AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
SOUTHEAST OF KEENESBURG TO NEAR BYERS...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
STRASBURG...BYERS...HOYT...PROSPECT VALLEY AND LEADER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4016 10412 3971 10391 3968 10426 4009 10456
TIME...MOT...LOC 0157Z 256DEG 21KT 4006 10448 3969 10419

RPK
Special weather statement, Aug 10, 9:11 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1011 PM MDT SAT AUG 10 2013

COZ042-048-110500-
NORTHEAST WELD COUNTY-LOGAN COUNTY-
1011 PM MDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR EXTREME NORTHEASTERN WELD AND NORTHWESTERN LOGAN
COUNTIES UNTIL 1100 PM MDT.

AT 1010 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF WESTPLAINS...OR 30 MILES
NORTHWEST OF STERLING...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
PEETZ AND WESTPLAINS.

LAT...LON 4086 10358 4100 10368 4100 10304 4085 10319
TIME...MOT...LOC 0410Z 270DEG 18KT 4098 10360

BARJENBRUCH

The radar

The Denver radar (KFTG), 93 km away, was scanning. The volume nearest the first event began at 05:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
August 10, 10:08 PM MST
Where
Lincoln County, 0.53 mi E of Limon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.270, -103.690

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459958.